Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 4, 2014, 9:03 AM CDT for Jackson County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 9:03 AM CDT (14:03 UTC)
- Expired
- Aug 4, 2014, 9:30 AM CDT
- In force
- 27 min
- Issued by
- NWS La Crosse, WI
County Jackson County, WI
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
067
WWUS83 KARX 041403
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 AM CDT MON AUG 4 2014
WIZ029-034-041430-
CLARK-JACKSON-
903 AM CDT MON AUG 4 2014
...THUNDERSTORMS CONTINUE TO MOVE SLOWLY ACROSS SOUTHERN CLARK AND
NORTHERN JACKSON COUNTIES...
THROUGH 1030 AM...THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO
MOVE EAST AT 15 TO 20 MPH ACROSS SOUTHERN CLARK AND NORTHERN JACKSON
COUNTIES. RAINFALL TOTALS THROUGH 9 AM RANGED FROM 1 TO 2 INCHES.
THIS RAIN WILL FILL DITCHES AND CULVERTS. IN ADDITION...THERE MAY BE
ISOLATED FLOODING ALONG FIVE MILE CREEK...CUNNINGHAM CREEK...AND
JACK CREEK.
IF YOU COME ACROSS FLOODING...PLEASE REPORT IT TO EITHER THE JACKSON
OR CLARK COUNTY SHERIFF DEPARTMENT...AND HAVE THEM PASS IT ALONG TO
THE LA CROSSE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9098 4459 9102 4460 9092 4467 9092
4461 9032 4437 9031
TIME...MOT...LOC 1402Z 263DEG 18KT 4453 9070
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:10 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 4, 6:10 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 610 AM CDT MON AUG 4 2014 .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 307 AM MON AUG 4 2014 RADAR SHOWING ISOLATED SHOWER/THUNDERSTORM ACTIVITY ACROSS THE AREA IN RESPONSE TO A LINGERING FRONTAL BOUNDARY AND WEAK 850-700MB ISENTROPIC LIFT AHEAD OF AN APPROACHING MID-LEVEL TROUGH PUSHING SOUTHEAST ACROSS MN. EXPECTING A GENERAL UPTICK IN SHOWER/THUNDERSTORM COVERAGE TODAY AS THAT TROUGH SWINGS ACROSS THE AREA AND 0-3KM MLCAPE INCREASES INTO THE 1000-1500J/KG RANGE BY LATE MORNING/EARLY AFTERNOON. 0-3KM BULK SHEAR STILL ON THE LIGHT SIDE...GENERALLY 10-15KT SO NOT EXPECTING ANY ORGANIZED SEVERE WEATHER. HOWEVER...WITH PRECIPITABLE WATER VALUES HOVERING AROUND 1.5 INCHES AND SLOWER MOVEMENT OF PULSE-TYPE THUNDERSTORMS...COULD BE SOME HEAVIER DOWNPOURS/RAINFALL RATES. DESPITE CLOUDS/SCATTERED SHOWER AND THUNDERSTORM ACTIVITY... EXPECTING TEMPERATURES TO TOP OFF IN THE UPPER 70S TO THE MIDDLE 80S. LOOK FOR THE SHOWERS/STORMS TO SLOWLY DIMINISH TONIGHT AS THE TROUGH MOVES SOUTHEAST OF THE AREA AND MID-LEVEL/SURFACE RIDGING BUILDS IN. PLAN ON OVERNIGHT LOWS IN THE MIDDLE 50S TO THE LOWER 60S. HIGH PRESSURE CENTERED OVER UPPER MICHIGAN ON TUESDAY WILL DRAW DRIER AIR INTO THE REGION ON LIGHT NORTHEAST WINDS. LOOK FOR HIGHS IN THE 75-80 DEGREE RANGE. SHOWER AND THUNDERSTORM CHANCES MOVE BACK INTO AREA ALONG AND WEST OF THE MISSISSIPPI RIVER TUESDAY NIGHT IN RESPONSE TO LIFT AHEAD OF A MID-LEVEL TROUGH AND WEAK SURFACE LOW OVER THE PLAINS. IN FACT...THE NAM/GFS PRODUCING A FAIRLY HEAVY WEST TO EAST BAND OF RAIN ACROSS PORTIONS OF NORTHEAST IA IN RESPONSE TO STRONG 850-500MB FRONTOGENESIS. WILL HAVE TO KEEP AN EYE ON THE EVOLUTION OF THIS AS THE ECMWF STILL A BIT FARTHER SOUTH AND OUT OF THE AREA WITH THIS FORCING. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 307 AM MON AUG 4 2014 SHOWER AND THUNDERSTORM CHANCES CONTINUE MAINLY ACROSS NORTHEAST IA ONTO FAR SOUTHWEST WI WEDNESDAY AS THAT 850-500MB FRONTOGENESIS SIGNAL PERSISTS. MID-LEVEL/SURFACE RIDGE BUILDS OVER THE AREA WEDNESDAY NIGHT INTO THURSDAY FOR A RETURN TO DRY AND SEASONABLY WARM CONDITIONS. LOOK FOR HIGHS THURSDAY IN THE UPPER 70S/LOWER 80S. FOR THE REMAINDER OF THE PERIOD /FRIDAY THROUGH SUNDAY/ MODELS ARE TRENDING TOWARD MORE RIDGE BUILDING OVER THE REGION. THIS BEING SAID...THE GFS STILL WANTS TO PRODUCE SCATTERED SHOWER/THUNDERSTORMS ACROSS THE AREA SATURDAY AND SUNDAY WHILE THE ECMWF STAYS DRY. MAINTAINED A SMALLER-END SHOWER/THUNDERSTORM CHANCE IN THIS TIME FRAME. OTHERWISE...LOOKS LIKE TEMPERATURES WARM A DEGREE OR TWO EACH DAY UNDER THE RIDGE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 610 AM CDT MON AUG 4 2014 VALLEY FOG WILL BRING LIFR CONDITIONS TO KLSE THROUGH 13Z THIS MORNING. A NEARLY STATIONARY FRONT OVER THE AREA WILL START TO SLIDE SOUTH TODAY AND WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. PLAN ON SHOWERS AND STORMS MOVING INTO THE TAF SITES LATE THIS MORNING INTO EARLY THIS AFTERNOON THEN PERSISTING INTO THE LATE AFTERNOON HOURS. LOOK FOR MVFR CONDITIONS IN THE SHOWERS AND STORMS WITH IFR CONDITIONS POSSIBLE. SHOWERS AND STORMS WILL TAPER OFF TONIGHT AS WEAK HIGH PRESSURE BUILDS IN. AREAS OF FOG COULD DEVELOP TONIGHT...ESPECIALLY ALONG THE RIVER VALLEYS. IF KLSE RECEIVES RAINFALL TODAY THIS WOULD SET THE STAGE FOR VALLEY FOG ONCE AGAIN LATE TONIGHT INTO TUESDAY MORNING. NAM AND GFS FORECAST SOUNDINGS SUPPORT THIS. IN ADDITION...MESOSCALE MODELS ARE ALSO SUGGESTING FOG DEVELOPMENT TONIGHT. HAVE INCLUDED 3SM BR WITH A BKN 300 FT CEILING AT KLSE STARTING AT 10Z. VISIBILITIES AND CEILINGS COULD GO EVEN LOWER IF RAINFALL OCCURS AT KLSE TODAY SO WILL HAVE TO KEEP A VERY CLOSE EYE ON THIS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM....DAS AVIATION...WETENKAMP
Hazardous weather outlook, Aug 4, 4:39 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 439 AM CDT MON AUG 4 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-051100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 439 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS ACROSS THE AREA TODAY INTO TONIGHT. HEAVY DOWNPOURS WITH SOME LOCALIZED PONDING OF WATER WILL BE THE MAIN HAZARD WITH THESE STORMS AS WELL AS SOME SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MAINLY ACROSS NORTHEAST IOWA INTO FAR SOUTHERN WISCONSIN. HEAVY RAINFALL COULD RESULT FROM THESE STORMS. THUNDERSTORM CHANCES WILL BE SEEN THURSDAY NIGHT AND AGAIN SATURDAY INTO SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...ANY RAINFALL OR HAIL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS
In the hours before
Special weather statement, Aug 4, 3:40 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT MON AUG 4 2014
WIZ029-040915-
CLARK-
340 AM CDT MON AUG 4 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLARK COUNTY...
AT 338 AM CDT...A STRONG THUNDERSTORM WAS NEAR HUMBIRD...OR 11 MILES
WEST OF NEILLSVILLE...MOVING EAST AT 5 MPH.
HEAVY RAINFALL AND PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIDNEY...HIGHWAY 10 AND 12...WILDCAT MOUND...SNYDER LAKE...HIGHWAY 10
AND BALD PEAK ROAD AND THE HIGHGROUND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4443 9068 4449 9080 4451 9080 4451 9084
4456 9092 4462 9092 4465 9090 4464 9058
TIME...MOT...LOC 0838Z 283DEG 6KT 4458 9082
WETENKAMPSpecial weather statement, Aug 4, 4:05 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 405 AM CDT MON AUG 4 2014 WIZ029-034-040930- CLARK-JACKSON- 405 AM CDT MON AUG 4 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CLARK AND NORTHWESTERN JACKSON COUNTIES... AT 401 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NEILLSVILLE TO 6 MILES SOUTH OF HUMBIRD...AND MOVING EAST AT 20 MPH. THESE STORMS ARE PRODUCING HEAVY DOWNPOURS WHICH COULD LEAD TO PONDING OF WATER AND POSSIBLY LOCALIZED FLOODING. THESE STORMS WILL BE NEAR... NEILLSVILLE AROUND 415 AM CDT. HATFIELD AROUND 425 AM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALMA CENTER... HIGHWAY 95 AND 73...SIDNEY AND HIGHWAY 10 AND 12. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4434 9059 4444 9102 4468 9088 4463 9049 TIME...MOT...LOC 0901Z 280DEG 19KT 4461 9071 4444 9090 WETENKAMP
Special weather statement, Aug 4, 9:03 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 AM CDT MON AUG 4 2014
WIZ029-034-041430-
CLARK-JACKSON-
903 AM CDT MON AUG 4 2014
...THUNDERSTORMS CONTINUE TO MOVE SLOWLY ACROSS SOUTHERN CLARK AND
NORTHERN JACKSON COUNTIES...
THROUGH 1030 AM...THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO
MOVE EAST AT 15 TO 20 MPH ACROSS SOUTHERN CLARK AND NORTHERN JACKSON
COUNTIES. RAINFALL TOTALS THROUGH 9 AM RANGED FROM 1 TO 2 INCHES.
THIS RAIN WILL FILL DITCHES AND CULVERTS. IN ADDITION...THERE MAY BE
ISOLATED FLOODING ALONG FIVE MILE CREEK...CUNNINGHAM CREEK...AND
JACK CREEK.
IF YOU COME ACROSS FLOODING...PLEASE REPORT IT TO EITHER THE JACKSON
OR CLARK COUNTY SHERIFF DEPARTMENT...AND HAVE THEM PASS IT ALONG TO
THE LA CROSSE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9098 4459 9102 4460 9092 4467 9092
4461 9032 4437 9031
TIME...MOT...LOC 1402Z 263DEG 18KT 4453 9070
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:26 PM CDT | Special Weather Statement | ARX | Clark | 34 min |
| Aug 4, 3:40 AM CDT | Special Weather Statement | ARX | Jackson | 35 min |
| Aug 4, 4:05 AM CDT | Special Weather Statement | ARX | Jackson | 25 min |
| Aug 4, 1:51 PM CDT | Flash Flood Warning | ARX | La Crosse | 3 hr |
| Aug 4, 6:37 PM CDT | Special Weather Statement | ARX | Taylor | 53 min |
| Aug 3, 9:43 PM CDT | Special Weather Statement | ARX | Wabasha | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.